Just a quick question. I have now had 3 - 6-month Lupron shots and headed for the last shot next week. They want to keep me on Lupron for 2 years. Just had blood work done and PSA is still <0.10 however my testosterone was measured at 60. This is the first time I had blood work right before the shot. All other results were from blood work done in the middle of the 6-month cycle. Past measurements of T were 12, 16, 18. Those results were also accompanied by PSA of <0.10. So, wondering why my testosterone is rising and is that a problem or is this a factor of blood work being done at the end of the 6 month cycle of Lupron? Thank you in advance for your comments!!
T rising on Lupron, but PSA is still ... - Advanced Prostate...
Advanced Prostate Cancer
I'm not sure I would be too concerned yet. Stay the course and see what your next blood work shows.
This happened to me once after getting 6 month Lupron jabs for years. My T having always been in the single digits went to 60. I had the test repeated shortly after and it was back down to a low number. So it appears to have been an erroneous test result.
I've heard of such problems with 6-month shots before - they wear off before their expiration date. Discuss switching to a 3-month shot. You don't want your T levels getting that high.
Like everything else with this PC it is all new to me. Thank you for responding. If it looks like Lupron is going to continue after this initial 24 months I will go to monthly even thou I hate needles.
I am on every 3 month Lupron and my T had been undetectable from May of last year and I have monthly T test with my PSAs.
Consider monthly shots if it's convenient... I did monthly shots on 5-week intervals and consistently kept T < 12 and I believe lessened the SE's.
The PSA may be going up because of the increase in testosterone which is outside the castration range, I had this problem before and getting down the testosterone rapidly with Firmagon, go the PSA down to <0.1 .
T tests r 2 b done b4 9am. My daughter is a mayo medtech. If post 9am. Numbers get skewed.
Stop taking DHEA if you are. My testosterone went from 70 on DHEA to 15 after I stopped taking it. Otherwise, sounds like things are going pretty well.
Other than Lupron there are a number of ADT drugs, say ZOLADEX, ZEULIDE, try another one to see if it works.
Yes, you now know that the 6 month dose does not last for 6 months for you. Still, the 2 years of ADT as adjuvant for the RT and brachytherapy you had is probably just fine even if short interruptions of castrate level at end of the dosings. Would not worry about that now. Some consider 18 months to be sufficient. You cannot know now if you will need lifelong ADT yet. You probably need to finish with this last six month period, then stop it and see if PSA is rising when testosterone returns. If it rises to 0.25 or 0.5 (or so), then get a PSMA PET scan and see what the situation is and decide then whatever further treatment may be appropriate. Best of luck.
I looked in depth regarding this at one point. My take was the FDA considers a month to be 28 days. This means 1 month lupron is actually a 28 day interval, 3 month is actually a 84 day interval, 6 month is a 168 day interval etc. Also the pharmacokinetics are such that the release really drops off near the end of this exact period. I have always demanded my lupron be given at 84 day intervals and had to present the FDA data at the time as well as published data on this to force my insurance and my MO from being cavalier about the interval and instead adhering to the approval data. This is a war against a highly heterogenous enemy: prostate cancer. Nothing in the course of treatment should be rounded off in my opinion.
If you have your PSA tested every month or so I'd add a testosterone test to that. Then you could see if T starts low and starts to increase.I would also make sure that I got a mass spectrometry T test (frequently labeled LC/MS or sensitive, or women's and children's test). The standard test doesn't do as good a job and it can incorrectly pick up other drugs as testosterone.
If your T is picking up at the end of the 6 months, you could always go 4 or 5 months if your MO agrees (my MO asked me to monitor my T and decide for myself if I want to go early or late or on-time). If it is a real issue perhaps your MO would want to try other drugs. If it goes low most of the time I wouldn't think it would be a real issue though and might even be beneficial because you'd have a little T and the health benefits that go with it.
You may be getting a placebo? Ask the nurse......If she hit's you, hit her back...
Good Luck, Good Health and Good humor.
j-o-h-n Saturday 04/23/2022 11:05 PM DST
Greeting Bb,I almost forgot.
Would you please be kind enough to tell us your bio. Age? Location? When Treatment(s)? Treatment center(s)? Scores Psa/Gleason? Medications? Doctor's name(s)?
ALL INFO IS VOLUNTARY, but it helps us help you and helps us too. When you respond, you might want to copy and paste it in your home page for your use and for other members’ reference.
Note: Answers are for your benefit, not mine.
Good Luck, Good Health and Good humor.
j-o-h-n Saturday 04/23/2022 11:09 PM DST